Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AM I doomed?
Dec 22, 2000

On Viracept+Combivir. Was Undetectable for 10 months, now at 800 VL.. My question is that my t cells do not budge . When I first found out about infection my t cells were at 226, now they are at 281 and do not move from that point even while I was maintaining undetectable results. Can I basically say I have a weak immune system and a strong strain of the virus? Is there anyway to ensure that my T cells go up or is this just something I have to deal with? I was always the kid who was never sick, never had dental cavities, never caught colds and have great genes in my family with members all living past 90 generally. i am very nervous that I have a stubborn strain of this virus that can't keep the virus undetectable, as mine was at zero for 9 months and I have NEVER missed a dose of meds and always meticulous about even the timetables that I use to take my meds. I feel like I will be one of those people who are really "prolonging" their life with these meds but also someone who will not fair well in the long run. Can you please shed some light on my fears? You are great by the way,!!!

Response from Dr. Holodniy

You may need a modification in your treatment regimen, if the trend in viral load is still going up. We can never predict what the CD4 response will be in people. Although your CD4 response is on the low side, it is within the range we see. You may see it go up further with a new regimen.

MH



Previous
Newly HIV-Positive: What do I prepare for?
Next
VL back after 2 years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement